Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 217, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 9, 2016, 8:39 PM MDT for 4 counties in North Dakota. It was in force for 66 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2016, 8:39 PM MDT (02:39 UTC)
- Expired
- Aug 9, 2016, 9:45 PM MDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Adams County, ND, Grant County, ND, Hettinger County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 144 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:40 PM MDT | TSTM WND GST 81 | 5 N North Lemmon, ND | ARB OBSERVER. DAVIS WEATHER SET |
| Aug 9, 8:41 PM MDT | HAIL 1 | 7 S Bucyrus, ND | LARGEST ESTIMATED SIZE WAS QUARTER SIZED. MOST BELOW 1 INCH DIAMETER. |
| Aug 9, 8:54 PM MDT | TSTM WND GST 60 | Hettinger, ND | . |
| Aug 9, 8:58 PM MDT | TSTM WND GST 76 | Hettinger, ND | REPORT FROM TUESDAY EVENING. |
| Aug 9, 9:02 PM MDT | HAIL 1 | 3 Ene North Lemmon, ND | ONGOING AT THE TIME OF THE CALL. |
| Aug 9, 9:30 PM MDT | HAIL 1.75 | 5 N North Lemmon, ND | ARB OBSERVER |
| Aug 9, 9:40 PM MDT | TSTM WND GST 81 | 5 N North Lemmon, ND | ARB OBSERVER. DAVIS WEATHER SET |
| Aug 9, 9:42 PM MDT | HAIL 1.5 | 10 E North Lemmon, ND | LOTS OF PING PONG BALL SIZE HAIL WITH 70 MPH WINDS. 4 GRAIN BINS DESTROYED. MULTIPLE TREES DOWN. 2.5 INCHES OF RAIN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:16 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966
WUUS53 KBIS 100239
SVRBIS
NDC001-037-041-085-100345-
/O.NEW.KBIS.SV.W.0217.160810T0239Z-160810T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
839 PM MDT TUE AUG 9 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HETTINGER COUNTY IN SOUTHWESTERN NORTH DAKOTA...
SOUTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHWESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
ADAMS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
* UNTIL 945 PM MDT
* AT 838 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HETTINGER... MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HAYNES AROUND 850 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BURT...
LEITH...BENTLEY...HEIL AND BUCYRUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4595 10295 4625 10298 4649 10156 4594 10149
TIME...MOT...LOC 0238Z 260DEG 41KT 4603 10267
HAIL...1.25IN
WIND...60MPH
$$
HARGROVE3 follow-up statements
656
WWUS53 KBIS 100256
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
856 PM MDT TUE AUG 9 2016
NDC001-037-041-085-100345-
/O.CON.KBIS.SV.W.0217.000000T0000Z-160810T0345Z/
HETTINGER ND-GRANT ND-SIOUX ND-ADAMS ND-
856 PM MDT TUE AUG 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTHERN HETTINGER...SOUTHWESTERN GRANT...SOUTHWESTERN SIOUX AND
ADAMS COUNTIES...
AT 854 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF HAYNES...OR 12 MILES EAST OF HETTINGER...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 840 PM MDT...A TRAINED SPOTTER
REPORTED QUARTER SIZE HAIL 9 MILES SOUTH OF BUCYRUS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN HETTINGER...SOUTHWESTERN GRANT...SOUTHWESTERN SIOUX AND
ADAMS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: BURT...LEITH...
BENTLEY...HEIL AND BUCYRUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4595 10295 4605 10278 4615 10289 4626 10292
4649 10156 4594 10149
TIME...MOT...LOC 0254Z 260DEG 41KT 4606 10240
HAIL...1.00IN
WIND...60MPH
$$
HARGROVE413
WWUS53 KBIS 100306
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
906 PM MDT TUE AUG 9 2016
NDC001-037-041-085-100345-
/O.CON.KBIS.SV.W.0217.000000T0000Z-160810T0345Z/
HETTINGER ND-GRANT ND-SIOUX ND-ADAMS ND-
906 PM MDT TUE AUG 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTHERN HETTINGER...SOUTHWESTERN GRANT...SOUTHWESTERN SIOUX AND
ADAMS COUNTIES...
AT 906 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
NORTH LEMMON...OR 10 MILES NORTH OF LEMMON...MOVING EAST AT 45 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
HETTINGER...ELGIN...CARSON...NEW LEIPZIG...HAYNES...NORTH LEMMON...
BURT...LEITH...HEIL AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4595 10278 4605 10268 4627 10286 4649 10156
4594 10149
TIME...MOT...LOC 0306Z 260DEG 41KT 4608 10220
HAIL...2.75IN
WIND...60MPH
$$
HARGROVE794
WWUS53 KBIS 100324
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
924 PM MDT TUE AUG 9 2016
NDC001-037-041-085-100345-
/O.CON.KBIS.SV.W.0217.000000T0000Z-160810T0345Z/
HETTINGER ND-GRANT ND-SIOUX ND-ADAMS ND-
924 PM MDT TUE AUG 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTHEASTERN HETTINGER...SOUTHWESTERN GRANT...SOUTHWESTERN SIOUX
AND EASTERN ADAMS COUNTIES...
AT 923 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
THUNDER HAWK...OR 16 MILES NORTHEAST OF LEMMON...MOVING EAST AT 45
MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELGIN...CARSON...NEW LEIPZIG...HAYNES...BURT...LEITH...
HEIL AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4595 10249 4607 10246 4632 10255 4649 10156
4594 10149
TIME...MOT...LOC 0323Z 260DEG 41KT 4611 10191
HAIL...2.00IN
WIND...60MPH
$$
HARGROVEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:37 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 9, 7:37 PM MDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 837 PM CDT TUE AUG 9 2016 .UPDATE... Issued at 829 PM CDT Tue Aug 9 2016 Storms continue to develop along the warm front tonight. So far the most severe storms remain just south of the ND/SD border. Short range models have been all over the place with the convection tonight. However, recent runs seem to have a slightly better grasp on what's happening across the region. Based on current radar trends and short term models, storms are expected to continue to develop along the ND/SD border and push east. Severe storms are possible along the most southern tier of North Dakota Counties, with the highest threat for substantial severe weather just south of the border. UPDATE Issued at 533 PM CDT Tue Aug 9 2016 A Severe Thunderstorm Watch has been issued for portions of southwest North Dakota. A warm front continues to push northward toward the ND/SD border. Conditions are growing increasingly unstable this evening along and just north of the front. Earlier cloud cover and thunderstorm activity continues to erode, allowing clearing and further destabilization. As the low level jet kicks in and edges the front northward thunderstorm activity is expected to develop and expand over the watch area. Initial storms may be discrete supercells and will be capable of producing all types of severe weather. As the night goes on a consolidation of storms is expected, with the potential for a mesoscale convective complex to form and push eastward along the front. Hail and high winds would be the main threat with any such system. && .SHORT TERM...(This evening through Wednesday) Issued at 232 PM CDT Tue Aug 9 2016 Severe weather highlights the short term period. As has been advertised for a few days, the timeframe for periods of severe weather should initiate this evening and continue through Wednesday evening. The southwest and south central remain as the favored areas for severe weather tonight...then south central Wednesday afternoon and evening. Latest water vapor imagery details a slow moving closed upper low across western Idaho. Southwest flow ahead of this system has embedded within in it a negatively tilted 700mb trough and surface low pressure in southeastern Montana. A warm front was draped across northern South Dakota and is forecast to remain . The surface low is forecast to move along the warm front through Wednesday producing periods of thunderstorms, some severe. The highest threat for severe weather will be along and north of the warm front which includes southwest and south central including the James River Valley. Various solutions on the most unstable cape and shear across the region. Believe the main trend of the highest threat for severe weather remains in the southwest through portions of south central. Not to say severe weather will not occur farther north, but there should be less of a threat. The 700mb trough will slide into southwest and south central ND this evening, with increasing coverage for showers and thunderstorms. The 0-6km shear and most unstable cape aligns best in the southwest between 00z- 06z, then shifts into south central 06z-12z Wednesday. The 0-1km storm relative helicity looks greatest in the southwest around 03z Wednesday. The thunderstorms will continue to progress east overnight but last through mid morning Wednesday. Another round of severe weather should be focused in south central ND Wednesday afternoon and evening along and ahead of the surface low and inverted trough between Bismarck and Jamestown. Pockets of heavier rainfall with an inch or two possible with any thunderstorm. .LONG TERM...(Wednesday night through Tuesday) Issued at 232 PM CDT Tue Aug 9 2016 Severe weather threat will diminish by 06z Thursday with the upper low slowly shifting across southern Saskatchewan and into southern Manitoba Thursday and Friday. A compensatory northwest flow of drier air will take control, however, a couple of weak shortwaves embedded within the northwest flow may develop a shower or two. Northwest flow transitions to broad ridging over the weekend for a dry period. The next shortwave trough shifts through Monday with another round of showers and thunderstorms followed by drier weather Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 829 PM CDT Tue Aug 9 2016 MVFR cigs and vsbys are possible with thunderstorms tonight and tomorrow. KDIK/KBIS/KJMS are the terminals most likely to be impacted by thunderstorms. Low stratus is possible in the wake of storms late tonight. IFR cigs are possible beginning around 12z. Thunderstorms are expected to continue around KJMS through much of Wednesday. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...AJ SHORT TERM...KS LONG TERM...KS AVIATION...AJ
Hazardous weather outlook, Aug 9, 4:25 PM MDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 PM CDT TUE AUG 9 2016 NDZ001-009>012-017>023-025-031>037-046>048-050-051-102230- DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCKENZIE-DUNN-MERCER- OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 525 PM CDT TUE AUG 9 2016 /425 PM MDT TUE AUG 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS EVENING THROUGH TONIGHT. SOME MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. AN ISOLATED TORNADO IS POSSIBLE ACROSS SOUTHWEST NORTH DAKOTA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT OVER CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY ALONG AND EAST OF HIGHWAY 83. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PLEASE CALL THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0202 WITH YOUR REPORTS. YOU CAN ALSO POST THEM VIA FACEBOOK AND TWITTER. NDZ002>005-013-102230- BURKE-RENVILLE-BOTTINEAU-ROLETTE-PIERCE- 525 PM CDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...HOWEVER THE THREAT OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED WEDNESDAY THROUGH WEDNESDAY NIGHT...WITH SOME POSSIBLY SEVERE...ESPECIALLY ALONG AND EAST OF HIGHWAY 83. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040>045-102230- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 525 PM CDT TUE AUG 9 2016 /425 PM MDT TUE AUG 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST NORTH DAKOTA. FOR MORE INFORMATION VISIT WEATHER.GOV/BISMARCK. THUNDERSTORMS CAN BE EXPECTED THIS EVENING THROUGH TONIGHT. SOME MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT OVER CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY ALONG AND EAST OF HIGHWAY 83. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PLEASE CALL THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0202 WITH YOUR REPORTS. YOU CAN ALSO POST THEM VIA FACEBOOK AND TWITTER. AJ
In the hours before
Special weather statement, Aug 9, 6:16 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 616 PM MDT TUE AUG 9 2016 NDZ031-040-043-044-100100- ADAMS ND-GOLDEN VALLEY ND-SLOPE ND-BOWMAN ND- 616 PM MDT TUE AUG 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT BOWMAN...SLOPE...SOUTHWESTERN GOLDEN VALLEY AND WESTERN ADAMS COUNTIES UNTIL 700 PM MDT... AT 616 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF MUD BUTTES...OR 24 MILES SOUTHEAST OF BAKER...MOVING NORTHEAST AT 65 MPH. NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOWMAN...AMIDON...SCRANTON...RHAME...REEDER...MARMARTH... MUD BUTTES...GRIFFIN...GASCOYNE...PRETTY BUTTE...BUFFALO SPRINGS... THREE V CROSSING...SUNSET BUTTE AND BOWMAN HALEY DAM. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHWESTERN NORTH DAKOTA. LAT...LON 4662 10405 4663 10293 4594 10290 4595 10405 TIME...MOT...LOC 0016Z 212DEG 58KT 4609 10395 JONES
Special weather statement, Aug 9, 8:18 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT TUE AUG 9 2016
NDZ046-050-100245-
MCINTOSH ND-EMMONS ND-
918 PM CDT TUE AUG 9 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MCINTOSH AND SOUTHERN
EMMONS COUNTIES UNTIL 945 PM CDT...
AT 916 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS MOVING INTO SOUTHERN EMMONS COUNTY...OR 16 MILES SOUTH
OF LINTON...MOVING NORTH AT 40 MPH.
PEA TO HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINTON...STRASBURG...ZEELAND...HAGUE...WESTFIELD AND HULL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A
BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NORTH DAKOTA.
LAT...LON 4599 10052 4604 10059 4631 10050 4628 9965
4594 9979 4594 10051
TIME...MOT...LOC 0216Z 197DEG 33KT 4603 10024
HEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:16 PM MDT | Special Weather Statement | BIS | Bowman, Slope | 44 min |
| Aug 9, 6:36 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 54 min |
| Aug 9, 7:46 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 59 min |
| Aug 9, 8:18 PM MDT | Special Weather Statement | BIS | Emmons | 27 min |
| Aug 9, 9:02 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan | 58 min |
| Aug 9, 9:40 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 49 min |
| Aug 9, 9:40 PM MDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 35 min |
| Aug 9, 10:43 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 62 min |
| Aug 9, 10:43 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Grant, Kidder, Logan, Morton and 1 more | 62 min |
| Aug 9, 11:42 PM MDT | Severe Thunderstorm Warning | BIS | Dickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more | 63 min |
| Aug 10, 12:37 AM MDT | Severe Thunderstorm Warning | BIS | Dickey | 53 min |
| Aug 10, 1:15 AM MDT | Areal Flood Advisory | BIS | Dickey, Emmons, McIntosh | 6 hr |
| Aug 10, 3:13 AM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 62 min |
| Aug 10, 9:44 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, McIntosh | 46 min |
| Aug 10, 10:30 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 60 min |
| Aug 10, 10:40 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 65 min |
| Aug 10, 10:53 AM MDT | Flash Flood Warning | BIS | Dickey, McIntosh | 6 hr |
| Aug 10, 11:30 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 60 min |
| Aug 10, 12:37 PM MDT | Special Weather Statement | BIS | Dickey | 23 min |
| Aug 10, 3:11 PM MDT | Special Weather Statement | BIS | Stutsman | 34 min |
| Aug 10, 3:14 PM MDT | Flash Flood Warning | BIS | Dickey | 8 hr |
| Aug 10, 3:25 PM MDT | Special Weather Statement | BIS | McKenzie | 35 min |
| Aug 10, 3:38 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 67 min |
| Aug 10, 4:26 PM MDT | Flash Flood Warning | BIS | McKenzie | 6 hr |
| Aug 10, 4:43 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie | 62 min |
| Aug 10, 4:45 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 60 min |
| Aug 10, 5:42 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 63 min |
| Aug 10, 5:45 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 60 min |
| Aug 10, 5:52 PM MDT | Tornado Warning | BIS | Dunn, Stark | 23 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.